Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 22, 2004, 1:54 PM CDT for Humphreys County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 22, 2004, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 221857
FFWBNA
TNC085-222100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMPHREYS COUNTY IN TENNESSEE
* UNTIL 400 PM CDT
* AT 151 PM CDT...WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN OVER HUMPHREYS COUNTY. THIS RAIN IS IN ADDITION TO
THE 3 TO 4 INCHES WHICH FELL OVERNIGHT.
* CITIES AFFECTED THROUGH 400 PM CDT INCLUDE...
WAVERLY...MCEWEN
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
LAT...LON 3620 8753 3600 8754 3592 8770 3584 8772
3584 8801 3605 8795 3626 8793
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 10:30 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 22, 10:30 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT THU APR 22 2004 .UPDATE... LINE OF CONVECTION OVER MEM CWA MOVING E. HARD TO SAY IF LINE WILL HOLD TOGETHER BUT IF REMAINS OF MCS PROBABLY WILL NOT. IN ANY CASE...WILL UPATE ZONES SHORTLY TO TWEAK WORDING. REST OF FORCAST OK FOR NOW. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:23 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Apr 22, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 56 min |
| Apr 22, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 37 min |
| Apr 22, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 20 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.